Texas, 2007Flash Flood in Texas, June 20, 2007
June 20, 2007 · NWS CRP · 1 event in 1 county or zone
An inch of rain and isolated amounts up to two inches fell in and around Laredo.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An inch of rain and isolated amounts up to two inches fell in and around Laredo.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 20, 2:03 PM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 20, 2:03 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
303 PM CDT WED JUN 20 2007
.SHORT TERM (TONIGHT THROUGH THURSDAY)...CLUSTERS OF SHOWERS AND
THUNDERSTORMS CONTINUE ALONG AND NEAR INTERSTATE 35 FROM KLRD ALL
THE WAY BACK TO KSAT...PRODUCING LOCALLY EXCESSIVE RAINFALL OVER
LASALLE AND NORTHERN WEBB COUNTIES. FORMER OUTFLOW BOUNDARY THAT
ORIGINALLY TRIGGERED ALL THIS IS NOW ALL BUT UNDETECTABLE FROM
RADAR IMAGERY...AND WITH WEAK FLOW ALOFT EXPECT LITTLE MOVEMENT OF
THE MAIN CONVECTIVE CLUSTER.
FURTHER EAST...JUST ISOLATED CONVECTION IS FIRING IN VARIOUS SPOTS
INLAND AROUND THE VICTORIA CROSSROADS...WITH THE SEABREEZE
APPARENTLY INHIBITING ANY ACTIVITY CLOSER TO THE COAST.
GFS SOLUTIONS HAVE CHANGED SIGNIFICANTLY FROM PREVIOUS RUNS...WITH
MUCH HIGHER CHANCES FOR PRECIPITATION ACROSS SOUTH TEXAS AS A WEAK
UPPER LOW/INVERTED TROF WORKS TO AID LIFT. WITH INSTABILITY
BECOMING A MAIN LIMITING FACTOR...BEST CHANCES FOR PRECIPITATION
WILL BE EARLY THIS EVENING AND AGAIN THURSDAY AFTERNOON. TRIMMED
TEMPERATURE RANGES A BIT DUE TO INCREASED MOISTURE AND CLOUD COVER.
&&
.AVIATION...ISOLATED CONVECTION POSSIBLE THROUGH SUNSET OR SO AT
ALL FORECAST POINTS...WITH HIGHER CHANGES AT KLRD CLOSER TO THE
LARGE CONVECTIVE MASS OVER THE NORTHERN RIO GRANDE PLAINS. SOME
BRIEF MVFR VSBYS POSSIBLE LATE TONIGHT BEFORE RETURNING TO VFR
CIGS THURSDAY.
&&
.MARINE...SCEC CONDITIONS SHOULD DIMINISH NEAR SUNSET AS THE
THERMAL GRADIENT RELAXES...AND WITH GENERALLY WEAK FLOW EXPECT
WINDS TO REMAIN BELOW SCEC CRITERIA THURSDAY. ISOLATED SHOWERS AND
THUNDERSTORMS ARE POSSIBLE OFFSHORE THROUGH THE SHORT TERM PERIOD.
&&
.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...TO SOME DEGREE...MCS
TODAY WHICH MAINLY HAS STAYED OVER THE WESTERN SECTIONS OF THE AREA
MAY HAVE PUT A BIT OF A FLY IN THE OINTMENT WITH RESPECT TO THE
MOISTURE FIELDS OVER THE WEEKEND...AS MOISTURE IS PROGGED TO LINGER
A BIT LONGER THAN PREVIOUS MODEL RUNS HAVE SHOWN (SINCE SURFACE AND
UPPER WIND FIELDS ARE WEAK THIS TIME OF YEAR). WILL STILL MAINTAIN A
DRY FORECAST FOR THE WEEKEND...AS MODELS INDICATE SOME CIN AND LESS
MOISTURE/DRYING AS PREVIOUSLY PROGGED. HOWEVER...SINCE WEAKNESS IN
THE UPPER RIDGE REMAINS...COULD SEE SOME ISOLATED SEA-BREEZE
ACTIVITY OVER THE WEEKEND BUT FOR NOW DO NOT WANT TO BITE ON THIS
HIGHER MOISTURE FIELDS AND MENTION RAIN JUST YET. THUS...GIVEN
AFOREMENTIONED...PUT IN SLIGHT CHANCE POPS FOR FRIDAY MOST LOCATIONS
THEN JUST HAVE GHOST 5 TO 10 POPS FOR THE WEEKEND. HOWEVER...DID
INCREASE CLOUD COVER FOR THE WEEKEND AS MOSTLY CLEAR FOR OVERNIGHT
MAY BE A BIT OPTIMISTIC. MODELS WERE SHOWING INVERTED TROUGH WITH
GOOD MOISTURE APPROACHING AREA ON MONDAY...APPEARS MAIN EFFECTS WILL
BE TUESDAY AND WEDNESDAY BUT GIVEN CONSISTENCY OF ECMWF ON HANDLING
THIS (AND ITS MOISTURE FIELDS) DID PUT IN A MENTION OF RAIN FOR
MONDAY EASTERN AREAS. CHANCE POPS MAINLY EASTERN 2/3RDS OF AREA
STILL LOOK GOOD FOR TUESDAY AND WEDNESDAY. MADE A FEW SLIGHT
ADJUSTMENTS TO TEMPERATURE FORECASTS BASED ON HIGHER MOISTURE FIELDS
OVER THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 77 90 76 92 75 / 20 40 10 20 10
VICTORIA 73 91 73 92 72 / 20 40 20 20 10
LAREDO 79 97 78 100 78 / 30 40 20 10 10
ALICE 75 92 73 95 73 / 20 40 20 20 10
ROCKPORT 78 90 78 90 77 / 20 40 20 20 10
COTULLA 74 93 73 96 73 / 30 40 20 10 10
KINGSVILLE 76 91 75 95 73 / 20 40 20 20 10
NAVY CORPUS 79 89 80 90 79 / 20 40 10 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: WATERS BAFFIN BAY TO
PORT ARANSAS 20 TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA
SHIP CHANNEL 20 TO 60 NM.
&&
JV/71...SHORT TERM
GW/86...LONG TERMHazardous weather outlook, Jun 20, 4:45 AM CST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
545 AM CDT WED JUN 20 2007
GMZ230-235-250-255-270-275-TXZ229>234-239>247-211200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
545 AM CDT WED JUN 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY
RAIN ARE EXPECTED ACROSS ALL OF SOUTH TEXAS TODAY...WITH THE
GREATEST LIKLIHOOD THIS MORNING. RAINFALL AMOUNTS WILL AVERAGE
BETWEEN 1/4 AND 1/2 INCH WITH ISOLATED AMOUNTS BETWEEN 1 AND 2
INCHES.
SMALL CRAFT ADVISORY CONDITIONS DUE TO HIGH SEAS ARE EXPECTED THIS
AFTERNOON ACROSS THE OFFSHORE WATERS.
.DAYS TWO THROUGH SEVEN....THURSDAY THROUGH TUESDAY
SCATTERED THUNDERSTORMS WITH LOCALLY HEAVY RAIN IN EXCESS OF ONE
INCH WILL BE POSSIBLE ON THURSDAY ACROSS PORTIONS OF SOUTH TEXAS.
OTHERWISE...NO HAZARDOUS WEATHER CAN BE EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
BB/MB
In the hours before
Special weather statement, Jun 20, 1:03 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
203 PM CDT WED JUN 20 2007
TXZ239-202000-
WEBB-
203 PM CDT WED JUN 20 2007
...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...
AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES EAST OF LAS TIENDAS...OR 15 MILES SOUTH
OF ENCINAL...MOVING NORTH AT 10 MPH.
DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
GW
Flash Flood, Webb
- When
- June 20, 3:30 PM CST to 4:30 PM CST
- Where
- Webb County, Laredo
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 27.550, -99.470
Heavy rainfall resulted in water covering some roads in Laredo. Loop 20 at Century City was closed and well as Loop 20 at Los Presidentes due to high water.|
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Minnesota, June 20 to 21, 200720 injured · $25 million · 4.25 in hail · 114 events
- Hail and Damaging Winds in Michigan, June 20, 2007$64 million · 3 in hail · 26 events
- Flash Flooding and Hail in Texas, June 20, 2007$361,000 · 1 in hail · 11 events
- Tornado in Arkansas, June 20, 2007$75,000 · EF1 · 1 event
- Flash Flooding and Damaging Winds in Louisiana, June 20, 2007$160,000 · 53 kt wind · 8 events
- Hail and Damaging Winds in Texas, June 20, 2007$122,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Wisconsin, June 20 to 21, 2007$56,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in Wisconsin, June 20, 2007$5,000 · 1.75 in hail · 46 events
- Hail in Texas, June 20, 2007$50,000 · 0.75 in hail · 1 event
- Flash Flooding and Flood in Texas, June 20 to 21, 2007$30,000 · 8 events
- Hail and Damaging Wind in Wisconsin, June 20, 20071.75 in hail · 21 events
- Flash Flooding and Hail in Texas, June 20 to 21, 2007$10,000 · 53 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46095.